MR imaging of intestinal angioedema related to angiotensin-converting enzyme inhibitors: Report of three cases and review of literature

Michael R. Savino, Pardeep K. Mittal, Frank H. Miller

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Angioedema is a condition in which an increase in vascular permeability leads to the swelling of body tissues. There are both hereditary and acquired forms of the disease, with the latter often associated with the administration of angiotensin-converting enzyme inhibitor medication. Involvement of the intestinal tract is a rare manifestation of angioedema, and can present with abdominal pain, nausea, and vomiting. It is critical for radiologists to be aware of this entity, as they may have the only opportunity to make the diagnosis. We present three cases of intestinal angioedema diagnosed on MRI with discussion of the imaging findings.

Original languageEnglish (US)
Pages (from-to)122-126
Number of pages5
JournalClinical Imaging
Volume43
DOIs
StatePublished - May 1 2017
Externally publishedYes

    Fingerprint

Keywords

  • ACE-inhibitors
  • Angioedema
  • Bowel
  • Gastrointestinal
  • MRI
  • Submucosal

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Cite this